Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Has Epilepsy. Suffer high cholesterol. Medications are Phenobarbitone and liptor. Get stressed during exercise. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
I am a fitness student studying the effects of medications on people. As part of our assessment of people we are to train we undertake a screening document to find out their health and fitness levels if any and if in doubt we refer them back to their doctor for assessment before recommending exercise.I have a male 43 years of age has Epilepsy [Tonic Clonic] has been siezure free for 10 months has a BMI of 30.24 and suffers from high cholesterol. His medications are Phenobarbitone and liptor. I would like to know if the high blood pressure puts him in the position of having a siezure if he gets to stressed during exercise.
Posted Mon, 11 Nov 2013 in General Health
Answered by Dr. Raju A.T 2 hours later
Brief Answer:
Usually not

Detailed Answer:

Thanks for your query.

Epilepsy occurs due to electrophysilogical disturbances in the brain. High blood pressure is not related to such pathophysiology. Hence, I consider exercise in your client exercise may not trigger a seizure only through increasing the blood pressure.

High blood pressure in some susceptible individuals carrying aneurysms in brain can lead to stroke but a seizure is a rare occurrence.

Hope, I answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor